# SDR 031138

- Difficulty date: July 29, 2003
- Submitted: July 29, 2003
- Operation: General aviation
- Aircraft: N2371T
- Make and model: Piper PA-28-140
- Aircraft serial: 287225056
- Aircraft time: 5,119 hours
- System (JASC): 3220 · Nose/Tail Landing Gear
- Part: Control Arm
- Part number: 6330000
- Part serial: NA
- Condition: Cracked
- Location: Nlg
- Part time: 5,119 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

FOUND NWS CONTROL BRACE CRACKED ON LT SIDE.  CAUSE DETERMINED TO BE CORROSION ON THE INTERIOR OF THE CONTROL TUBE. UPON INSPECTION OF THE TUBE, FOUND CORROSION ALSO FORMED ON THE RT SIDE OF THE TUBE IN THE SAME LOCATION.  ODDLY CORROSION WAS ONLY PRESENT WITHIN A 1 INCH SPACE BETWEEN THE INBOARD WELD OUTWARD. ALSO FOUND THAT EACH SIDE OF THE CONTROL ARM HAD A SLIGHT BEND.  RECOMMEND PARTICULAR ATTENTION DURING INSPECTIONS.
